Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 31, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 14, 2014, 10:44 AM PST for Klamath County, Lake County, Oregon. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2014, 10:44 AM PST (18:44 UTC)
- Expired
- Nov 14, 2014, 8:15 PM PST
- In force
- 10 hr
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 6.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744 WWUS76 KMFR 141844 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1044 AM PST FRI NOV 14 2014 ...GUSTY WEST WINDS WILL CONTINUE THROUGH THIS EVENING... .A COLD FRONT MOVING INTO AND THROUGH THE AREA THIS AFTERNOON INTO THIS EVENING WILL CAUSE GUSTY WEST-SOUTHWEST WINDS WHICH WILL BECOME WEST-NORTHWEST EARLY THIS EVENING AS A COLD FRONT MOVES THROUGH. ORZ030-031-150600- /O.NEW.KMFR.WI.Y.0031.141114T1844Z-141115T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1044 AM PST FRI NOV 14 2014 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING: NOW THROUGH 10 PM PST THIS EVENING. WINDS WILL BEGIN TO DIMINISH AROUND 7PM PST AS COLDER AIR MOVES IN. * LOCATIONS INCLUDE: THE SUMMER LAKE AREA AND THE HIGHER MOUNTAINS OF EASTERN KLAMATH AND LAKE COUNTIES. AREAS INCLUDED ARE PRIMARILY FROM PAISELY TO AROUND SUMMER LAKE ALONG HIGHWAY 31. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ADDITIONALLY...TOWARD THE END OF THE ADVISORY PERIOD SNOW LEVELS IN THE AREA WILL LOWER TO NEAR VALLEY FLOORS. ANY SNOWFALL WILL REDUCE VISIBILITIES AND SOME SLIPPERY AREAS SHOULD BE EXPECTED OVERNIGHT...ESPECIALLY ON ROADWAYS ABOVE THE ELEVATION OF HIGHWAY 31. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BTL
2 follow-up statements
062 WWUS76 KMFR 142249 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 249 PM PST FRI NOV 14 2014 ...GUSTY WINDS ON THE EAST SIDE THROUGH THIS EVENING... ...FREEZE EXPECTED SUNDAY AND MONDAY MORNINGS... GUSTY WINDS WILL CONTINUE ON THE EAST SIDE, ESPECIALLY IN THE SUMMER LAKE AREA, THROUGH THIS EVENING. A DRIER AIR MASS WILL PUSH ONTO THE WEST SIDE SATURDAY THROUGH SUNDAY LEADING TO FREEZING CONDITIONS IN MANY AREAS SUNDAY AND MONDAY MORNINGS. ORZ030-031-150600- /O.CON.KMFR.WI.Y.0031.000000T0000Z-141115T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 249 PM PST FRI NOV 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING: NOW THROUGH 10 PM PST THIS EVENING. WINDS WILL BEGIN TO DIMINISH AROUND 7PM PST AS COLDER AIR MOVES IN. * LOCATIONS INCLUDE: THE SUMMER LAKE AREA AND THE HIGHER MOUNTAINS OF EASTERN KLAMATH AND LAKE COUNTIES. AREAS INCLUDED ARE PRIMARILY FROM PAISELY TO AROUND SUMMER LAKE ALONG HIGHWAY 31. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ADDITIONALLY...TOWARD THE END OF THE ADVISORY PERIOD SNOW LEVELS IN THE AREA WILL LOWER TO NEAR VALLEY FLOORS. ANY SNOWFALL WILL REDUCE VISIBILITIES AND SOME SLIPPERY AREAS SHOULD BE EXPECTED OVERNIGHT...ESPECIALLY ON ROADWAYS ABOVE THE ELEVATION OF HIGHWAY 31. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-023-151230- /O.NEW.KMFR.FZ.A.0013.141116T0800Z-141116T1700Z/ /O.NEW.KMFR.FZ.A.0014.141117T0800Z-141117T1700Z/ SOUTH CENTRAL OREGON COAST-CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...COQUILLE...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE 249 PM PST FRI NOV 14 2014 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. * LOW TEMPERATURES: UPPER 20S TO LOWER 30S. * TEMPERATURE INVERSION: A WEAK TEMPERATURE INVERSION WILL EXIST ABOVE THE SURFACE OF VALLEYS. * TIMING: OVERNIGHT SATURDAY THROUGH SUNDAY MORNING AND THEN, AGAIN, OVERNIGHT SUNDAY THROUGH MONDAY MORNING. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... BANDON...COQUILLE...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE. * IMPACTS: FROST AND FREEZING TEMPERATURES WILL HARM OR KILL SENSITIVE VEGETATION LEFT UNPROTECTED DURING THIS TIME PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BTL
641 WWUS76 KMFR 150415 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 815 PM PST FRI NOV 14 2014 ...FREEZE EXPECTED SUNDAY AND MONDAY MORNINGS... A COLD...DRY AIR MASS WILL PUSH ONTO THE WEST SIDE SATURDAY THROUGH SUNDAY LEADING TO FREEZING CONDITIONS IN MANY AREAS SUNDAY AND MONDAY MORNINGS. ORZ030-031-150515- /O.CAN.KMFR.WI.Y.0031.000000T0000Z-141115T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 815 PM PST FRI NOV 14 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN GUSTY THIS EVENING...BUT HAVE DIMINISHED BELOW ADVISORY CRITERIA AND WILL DIMINISH FURTHER OVERNIGHT. $$ ORZ021-023-151215- /O.CON.KMFR.FZ.A.0013.141116T0800Z-141116T1700Z/ /O.CON.KMFR.FZ.A.0014.141117T0800Z-141117T1700Z/ SOUTH CENTRAL OREGON COAST-CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...COQUILLE...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE 815 PM PST FRI NOV 14 2014 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. * LOW TEMPERATURES: UPPER 20S TO LOWER 30S. * TEMPERATURE INVERSION: A WEAK TEMPERATURE INVERSION WILL EXIST ABOVE THE SURFACE OF VALLEYS. * TIMING: OVERNIGHT SATURDAY THROUGH SUNDAY MORNING AND THEN... AGAIN... OVERNIGHT SUNDAY THROUGH MONDAY MORNING. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... BANDON...COQUILLE...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE. * IMPACTS: FROST AND FREEZING TEMPERATURES WILL HARM OR KILL SENSITIVE VEGETATION LEFT UNPROTECTED DURING THIS TIME PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WRIGHT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:11 AM PST, 7 hours 33 minutes earlier.
Area forecast discussion, Nov 14, 3:11 AM PST, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
311 AM PST FRI NOV 14 2014
.DISCUSSION...CURRENTLY, A STATIONARY FRONT LIES DRAPED ACROSS
THE STATE OF OREGON, ROUGHLY ALONG A LIEN FROM JUST SOUTH OF
EUGENE TO BEND. THIS BOUNDARY IS ALL THAT SEPARATES OUR FORECAST
AREA FROM VERY COLD TEMPERATURES TO THE NORTH, WHERE ONGOING ICE
AND SNOW CONTINUES TO FALL. ASIDE FROM ELEVATIONS ABOVE 6000 FEET
OR SO, ALL PRECIPITATION THIS SIDE OF THE FRONT IS FALLING AS
RAIN. THE KEY TO THE FORECAST OVER THE NEXT 48 HOURS WILL BE HOW
AND WHERE THIS FRONT MOVES. THE NAM, GFS, AND ECMWF SOLUTIONS ARE
IN GOOD AGREEMENT THROUGH MONDAY, BUT BEYOND THAT, THERE IS ONLY A
GENERAL AGREEMENT, AND THE DETAILS OF TIMING AND STRENGTH OF
SEVERAL FRONTAL SYSTEMS REMAINS UNCERTAIN.
LATER TODAY, A SHORTWAVE WILL DROP SOUTH FROM WESTERN CANADA
ALONG THE EASTERN SIDE OF THE CASCADES. THE ENERGY FROM THIS WAVE
WILL PUSH THE FRONTAL BOUNDARY TO THE SOUTH, BUT NOT VERY FAR.
WHEN THE UPPER LEVEL SUPPORT LEAVES THE FRONT HANGING THIS TIME,
THE BOUNDARY WILL LIE DIRECTLY ACROSS SOUTHERN OREGON. A SECOND,
STRONGER SHORTWAVE DROPS SOUTH SATURDAY, BRINGING YET ANOTHER
REINFORCING SHOT OF ARCTIC AIR, AND FINALLY PUSHING THE FRONT
SOUTH OF OUR FORECAST AREA.
THERE WILL BE TWO MAJOR IMPACTS RESULTING FROM THIS SCENARIO. THE
FIRST OF THESE, AS MENTIONED ABOVE, WILL BE VERY COLD AIR.
TEMPERATURES ON THE EAST SIDE WILL DROP INTO THE TEENS AND
TWENTIES TONIGHT, THEN INTO THE TEENS AND SINGLE DIGITS SATURDAY
NIGHT INTO SUNDAY MORNING. HIGHS ON SATURDAY AND SUNDAY MAY NOT
EVEN MAKE IT ABOVE FREEZING OVER FAR NORTHERN KLAMATH AND LAKE
COUNTIES. MEANWHILE, THE WEST SIDE WILL DODGE THE FIRST SHOT OF
COLD AIR, ONLY TO TAKE A FIRM HIT FROM THE SECOND. EXPECT LOW
TEMPERATURES SATURDAY NIGHT AND SUNDAY NIGHT TO DROP TO NEAR OR
BELOW FREEZING IN NEARLY ALL AREAS EXCEPT THE IMMEDIATE COAST.
THE SECOND IMPACT WILL BE PRECIPITATION, FLOWING ALONG PARALLEL
TO THE FRONT THROUGHOUT THE DURATION OF THE EVENT. AS MENTIONED
ABOVE, RAIN IS THE PRIMARY PRECIPITATION TYPE FALLING RIGHT NOW,
BUT AS THE FRONT DROOPS SOUTH, SNOW WILL BEGIN TO SPREAD SOUTH
ALONG AND EAST OF THE CASCADES. WITH PRECIPITATION FLOWING WEST
TO EAST, THE BULK OF THE MOISTURE WILL FALL ALONG WESTERN SLOPES,
WHILE EASTERN ASPECTS WILL RECEIVE LESS. THIS WILL RESULT IN
PRIMARILY LIGHT SNOW ACROSS THE EAST SIDE, WHERE UP TO AN INCH OR
TWO IS POSSIBLE, BUT THE UPPER SLOPES OF THE CASCADES AND THE
HIGHER RIDGELINES OF THE EAST SIDE COULD RECEIVE SEVERAL INCHES
WHEN ALL IS SAID AND DONE. MOISTURE FLOW WILL DECREASE AS THE
FRONT PUSHES SOUTH, SO THAT BY THE TIME THE LOWER SNOW LEVELS
REACH THE SISKIYOUS AND THE MOUNTAINS OF NORTHERN CALIFORNIA,
ONLY AN INCH OR TWO IS LIKELY, AND ONLY ON THE HIGHEST TERRAIN.
ALL OTHER AREAS THAT RECEIVE LIGHT TO MODERATE RAIN.
BY SUNDAY NIGHT, THE TROUGH WILL EXIT, AND RIDGING WILL ONCE AGAIN
BUILD UP NORTH ALONG THE WEST COAST, THEN PERSIST INTO MIDWEEK.
TEMPERATURES WILL WARM TO MORE SEASONAL VALUES, WITH OVERNIGHT
INVERSIONS IN THE VALLEYS LIKELY TO RESULT IN FOG AND/OR LOW
STRATUS CLOUDS, ESPECIALLY WEST OF THE CASCADES. SHOULD THE RIDGE
BREAK DOWN, AS MODELS SUGGEST, A POTENT TROUGH WILL APPROACH THE
PACIFIC NORTHWEST BY MID TO LATE NEXT WEEK, AND ANOTHER BY THE
WEEKEND. KNOWING THE MODELS, AND HOW THEY USUALLY HAVE SOME
DIFFICULTY RESOLVING THE EVOLUTION AND BREAKDOWN OF BLOCKING
RIDGES, IT WOULD BE NO SURPRISE IF SOLUTIONS PUSH THE TIME FRAME
OF THESE STORM SYSTEMS BACK A DAY OR TWO OVER THE NEXT SEVERAL
RUNS. FOR NOW, HAVE KEPT A SLIGHT CHANCE TO A CHANCE OF
PRECIPITATION IN THE FORECAST FROM MIDWEEK THROUGH THE REMAINDER
OF THE EXTENDED TERM. TIMING AND STRENGTH OF THESE SYSTEMS WILL
BECOME MORE EVIDENT AS THE BEHAVIOR OF THE RIDGE BECOMES MORE
EVIDENT IN FURTHER FORECAST CYCLES. -BPN
&&
.AVIATION...BASED ON THE 14/06Z TAF CYCLE...A FRONT WILL REMAIN
NEARLY STATIONARY FROM WEST TO EAST ACROSS THE NORTHERN PORTION OF
SOUTHERN OREGON THROUGH FRIDAY AFTERNOON. AREAS OF MVFR CIGS WITH
LOCAL IFR CIGS/VSBYS WILL PREVAIL ACROSS THE CWA WITH HIGHER
TERRAIN OBSCURED AND SCATTERED SHOWERS. ALL AREAS WILL IMPROVE BY
LATE MORNING TO VFR WITH LOCAL MVFR CIGS AND SOME HIGHER TERRAIN
OBSCURED. THE LOWER CONDITIONS WILL RETURN FRIDAY NIGHT...MOSTLY
ALONG THE COAST...OVER DOUGLAS COUNTY...AND NORTHERN KLAMATH AND
NORTHERN LAKE COUNTIES. -JRS
&&
.MARINE...UPDATED 2 AM PST FRI NOV 14 2014...WEAKENING LOW PRESSURE
WILL REMAIN CENTERED OFFSHORE FROM FLORENCE TODAY WITH A STATIONARY
FRONT OVER THE WATERS. SOUTHWEST TO WEST WINDS WILL REMAIN LIGHT BUT
A HIGH AND STEEP WEST SWELL WILL PEAK LATE THURSDAY NIGHT THEN
DIMINISH LATER TODAY INTO SATURDAY. ANOTHER FRONT WILL ARRIVE FROM
THE SOUTHWEST ON SATURDAY AND INTERACT WITH THE REMNANTS OF THE
STATIONARY FRONT. THERE IS LARGER THAN NORMAL MODEL DISAGREEMENT ON
THE STRENGTH AND POSITION OF THESE FRONTS. THE FORECAST LEANS TOWARD
THE GFS WHICH IS CLOSEST TO A MODEL AVERAGE WITH LIGHT TO MODERATE
SOUTHERLY WINDS SOUTH OF CAPE BLANCO ON SATURDAY BACKING TO EASTERLY
WINDS OVER THE NORTH OF CAPE BLANCO. THE NAM MODEL IS STRONGEST AND
WOULD SUPPORT A FORECAST OF SMALL CRAFT ADVISORY LEVEL WINDS AND
SEAS. WEAK HIGH PRESSURE IS EXPECTED TO LEAD TO IMPROVING CONDITIONS
EARLY NEXT WEEK THEN A STRONGER FRONT IS EXPECTED TO ARRIVE ON
TUESDAY WITH THE PATTERN REMAINING ACTIVE NEXT WEEK. -FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ350-356-370-376.
BPN/FJB/JRSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 2:49 PM PST | Freeze Watch | MFR | Coos, Curry, Douglas | 12 hr |
| Nov 14, 2:49 PM PST | Freeze Watch | MFR | Coos, Curry, Douglas | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.